Alert archive / Washington / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 6, 2017, 2:39 PM PDT. It took effect at Jul 7, 2017, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2017, 2:39 PM PDT (21:39 UTC)
- In effect from
- Jul 7, 2017, 2:00 PM PDT
- Expired
- Jul 7, 2017, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
829 WWUS86 KPDT 062139 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 239 PM PDT Thu Jul 6 2017 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH FRIDAY... .It will be unseasonably hot with low relative humidity through Friday. The air mass will also be unstable. Dry air at the surface and aloft in combination with the unstable air mass will result in a Haines index of 6 over most of central and eastern Oregon this afternoon. Winds will increase on Friday and become breezy for areas in and around the Columbia Basin. Winds and low humidity on Friday could result in rapid fire spread. ORZ640-071700- /O.NEW.KPDT.FW.W.0006.170707T2100Z-170708T0400Z/ /O.CON.KPDT.FW.W.0005.000000T0000Z-170707T0400Z/ Central Mountains of Oregon- 239 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY DRY AND UNSTABLE CONDITIONS... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 2 PM to 9 PM PDT Friday. * AFFECTED AREA...In Oregon...Fire weather zones 640 which covers the Prineville District and the Crooked River National Grasslands. * TIMING...On Friday...winds will increase during the afternoon and will be strongest late in the afternoon and early evening. * HAINES...Today...6 which is a high category for both dry and unstable conditions. On Friday...Haines will be a 5 which is a moderate category. * HUMIDITY...10 to 15 percent. * WINDS...On Friday...west to northwest winds 8 to 18 mph gusting to 30 mph. * IMPACTS...Any fires that develop will likely spread rapidly with extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ639-641-WAZ639-641-675-071700- /O.UPG.KPDT.FW.A.0004.170707T2200Z-170708T0300Z/ /O.NEW.KPDT.FW.W.0006.170707T2100Z-170708T0400Z/ East Slopes of the Northern Oregon Cascades- Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 239 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 2 PM to 9 PM PDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Washington...Fire weather zone 675 covering the Hanford District and the Yakima Valley. In Washington and Oregon...Fire weather zones 639 covering the Eastern Columbia River Gorge and the Simcoe Highlands and Fire weather zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills. * TIMING...Winds will increase in the Eastern Columbia River Gorge early Friday afternoon then over the remainder of the warning area from 2 PM to 9 PM. * WIND...Southwest to west winds 10 to 20 mph with gusts to 30 mph...except west 20 to 30 mph gusting to 40 mph in the Eastern Columbia River Gorge. * HUMIDITY...10 to 20 percent...except 15 to 25 percent in the Eastern Columbia River Gorge. * IMPACTS...Any fires that are ongoing or that develops will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ642-644-645-070400- /O.CON.KPDT.FW.W.0005.000000T0000Z-170707T0400Z/ Southern Blue and Strawberry Mountains-Central Blue Mountains- Wallowa District- 239 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR VERY DRY AND UNSTABLE CONDITIONS... * AFFECTED AREA...In Oregon...Fire weather zones 642... 644 and 645 which covers the southern Blue Mountains...the John Day Basin and Ochoco Highlands...and Wallowa County. * HAINES...6 which is a high category for both dry and unstable conditions. * HUMIDITY...5 to 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly with extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
621 WWUS86 KPDT 070419 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 919 PM PDT Thu Jul 6 2017 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH FRIDAY... .It will be unseasonably hot with low relative humidity through Friday. Winds will increase on Friday and become breezy for areas in and around the Columbia Basin. Winds and low humidity on Friday could result in rapid fire spread. ORZ640-071700- /O.EXP.KPDT.FW.W.0005.000000T0000Z-170707T0400Z/ /O.CON.KPDT.FW.W.0006.170707T2100Z-170708T0400Z/ Central Mountains of Oregon- 919 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR VERY DRY AND UNSTABLE CONDITIONS......RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND UNSTABLE CONDITIONS......RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Oregon...Fire weather zones 640 which covers the Prineville District and the Crooked River National Grasslands. * TIMING...On Friday...winds will increase during the afternoon and will be strongest late in the afternoon and early evening. * HUMIDITY...10 to 15 percent. * WINDS...West to northwest winds 8 to 18 mph gusting to 30 mph. * IMPACTS...Any fires that develop will likely spread rapidly with extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ642-644-645-070530- /O.EXP.KPDT.FW.W.0005.000000T0000Z-170707T0400Z/ Southern Blue and Strawberry Mountains-Central Blue Mountains- Wallowa District- 919 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND UNSTABLE CONDITIONS... $$ ORZ639-641-WAZ639-641-675-071700- /O.CON.KPDT.FW.W.0006.170707T2100Z-170708T0400Z/ East Slopes of the Northern Oregon Cascades- Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 919 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Washington...Fire weather zone 675 covering the Hanford District and the Yakima Valley. In Washington and Oregon...Fire weather zones 639 covering the Eastern Columbia River Gorge and the Simcoe Highlands and Fire weather zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills. * TIMING...Winds will increase in the Eastern Columbia River Gorge early Friday afternoon then over the remainder of the warning area from 2 PM to 9 PM. * WIND...Southwest to west winds 10 to 20 mph with gusts to 30 mph...except west 20 to 30 mph gusting to 40 mph in the Eastern Columbia River Gorge. * HUMIDITY...10 to 20 percent...except 15 to 25 percent in the Eastern Columbia River Gorge. * IMPACTS...Any fires that are ongoing or that develops will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
137 WWUS86 KPDT 071716 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1016 AM PDT Fri Jul 7 2017 ...GUSTY WINDS AND LOW HUMIDITY ACROSS EASTERN WASHINGTON AND EASTERN OREGON... .Breezy winds in the Eastern Columbia River Gorge this morning will spread to other areas of the Lower Columbia Basin down to Central Oregon as the day progresses. Gusty winds combined with low humidity values will result in red flag conditions. ORZ639>641-WAZ639-641-675-080130- /O.CON.KPDT.FW.W.0006.170707T2100Z-170708T0400Z/ East Slopes of the Northern Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 1016 AM PDT Fri Jul 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Washington...Fire weather zone 675 covering the Hanford District and the Yakima Valley. In Washington and Oregon...Fire weather zones 639 covering the Eastern Columbia River Gorge and the Simcoe Highlands and Fire weather zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills. * TIMING...Winds have already increased in the Eastern Columbia River Gorge with gusts to 30 to 35 mph. For the remainder of the warning area, winds will increase and become breezy from 2 PM to 9 PM. * WIND...Southwest to west winds 10 to 20 mph with gusts to 30 mph...except west 20 to 30 mph gusting to 40 mph in the Eastern Columbia River Gorge. * HUMIDITY...10 to 20 percent...except 20 to 30 percent in the Eastern Columbia River Gorge. * IMPACTS...Any fires that are ongoing or that develops will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
604 WWUS86 KPDT 072152 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 252 PM PDT Fri Jul 7 2017 ...GUSTY WINDS AND LOW HUMIDITY ACROSS EASTERN WASHINGTON AND EASTERN OREGON THIS AFTERNOON AND EVENING... .Winds are increasing across Eastern Washington and Eastern Oregon this afternoon. Areas in and around the Columbia Basin, including the Kittitas and Yakima Valleys and the Eastern Columbia River Gorge, down to Central Oregon will have breezy winds and low humidity this evening. Winds will diminish overnight. ORZ639>641-WAZ639-641-675-080400- /O.CON.KPDT.FW.W.0006.000000T0000Z-170708T0400Z/ East Slopes of the Northern Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 252 PM PDT Fri Jul 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Washington...Fire weather zone 675 covering the Hanford District and the Yakima Valley. In Washington and Oregon...Fire weather zones 639 covering the Eastern Columbia River Gorge and the Simcoe Highlands...Fire Zones 640 covering the Prineville District and the Crooked River National Grasslands...and Fire weather zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills. * WIND...Southwest to west winds 10 to 20 mph with gusts to 30 mph...except west 20 to 30 mph gusting to 40 mph in the Eastern Columbia River Gorge. * HUMIDITY...10 to 20 percent...except 20 to 30 percent for portions of the Eastern Columbia River Gorge. * IMPACTS...Any existing fires or fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
258 WWUS86 KPDT 080359 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 859 PM PDT Fri Jul 7 2017 ORZ639>641-WAZ639-641-675-080500- /O.EXP.KPDT.FW.W.0006.000000T0000Z-170708T0400Z/ East Slopes of the Northern Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 859 PM PDT Fri Jul 7 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639, 639, 640, 641, 641, AND 675... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 6, 2:27 PM PDT, 12 minutes earlier.
Area forecast discussion, Jul 6, 2:27 PM PDT, 12 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
227 PM PDT Thu Jul 6 2017
.SHORT TERM...Tonight through Sunday...A broad swly flow aloft
between a trough offshore and a ridge just to the east will persist
for the next few days. This will keep the area hot and mostly dry.
For this evening there is a very slight chance for a thunderstorm
over Wallowa County...mainly over the Eagle Caps and points
northeast. It will be a warm night tonight with lows in the lowlands
of 65-70. So there will be little relief form the daytime heat. Have
opted to continue the Heat Advisory into Friday although it could be
a degree or two cooler most locations tomorrow. Will not include
thunderstorms over the northeast mountains Friday afternoon and
evening to avoid flip flopping the forecast...but chances for
thunder will be similar to today. Winds will pick up in the late
afternoon and evening with a marine push and will pose a fire
weather hazard (see fire weather discussion below) across the
Columbia Basin. On Saturday the short term model guidance is
suggesting a hint of a weak shortwave moving through the
southwesterly flow which could perhaps provide a slightly better
chance for a storm or two over the northeast mountains. It will
still be hot Saturday with highs in the mid to upper 90s lower
elevations and mostly 80s in the mountains. Sunday looks to be
continued hot and dry areawide. 78
.LONG TERM...Sunday Night through Thursday...Sunday night and
Monday models are in good agreement in having a trough along the
coast and a ridge over the Rockies. With a stubborn pattern in
place, the trough will make very slow progress moving ashore Monday
night and Tuesday and will flatten from a southwesterly flow Sunday
night and Monday to a more westerly flow Monday night and Tuesday.
Models are showing little in the way of moisture, so have a dry
forecast over the entire area and little in the way of clouds. On
Wednesday and Thursday, another low approaches the coast and the
flow turns more southwesterly again. The GFS brings some moisture
into the southern fringes of the Eastern Oregon mountains each
afternoon while the ECMWF is dry. Have added a slight chance of
thunderstorms over the Wallowa, Elkhorn and Strawberry mountains in
the afternoon and early evening on both Wednesday and Thursday. As
for winds, they will be generally light though they will rise to 10
to 20 mph each afternoon and early evening. Temperatures will start
out in the 80s and lower 90s Monday then rise a degree or two each
day, ending up in the mid 80s to mid 90s. Perry
&&
.AVIATION...Previous discussion...18Z TAFs...VFR conditions will
continue at all TAF sites through tomorrow morning. Generally clear
skies today with few to scattered cumulus clouds over the mountains
this afternoon. This evening and overnight few to scattered mid
level clouds at around 15K feet AGL is expected near KALW and KPDT.
Winds will be primarily 5 to 15 kt. Gusts to 25 kts expected this
afternoon at KRDM, KBDN and KDLS. KDLS will also have gusts to 20
kts after 15Z tomorrow morning. Perry
&&
.FIRE WEATHER...Multiple fire weather concerns are anticipated
through the end of the week and into the weekend. The air mass is
hot, dry and unstable. Red Flag Warnings for the Haines 6 and
humidity less than 15 pct continues through 9 PM this evening.
According to SPC's Mesoscale Analysis, the high level Haines is less
than yesterday and currently a 5 but the mid level Haines is a
widespread 6. On Friday, the onshore flow will increase winds
during the early afternoon in the Eastern Columbia River Gorge and
the rest of the area during the late afternoon and evening when the
marine surge becomes stronger. The current Fire Weather Watches for
winds and low humidity on Friday will be upgraded to Red Flag
Warnings and will also include central Oregon. Another concern will
be the poor to moderate RH recoveries at night. Fires in the area
have been reported active at night, and this will be the case the
next several nights. Sunday could be another breezy to windy day
for areas in and around the Columbia Basin, and fire weather
highlights may be need for this day as well. Unfortunately, despite
slightly cooler weather early in the work week, the return to hot,
dry and unstable conditions may return later next week. Wister
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 68 96 61 95 / 0 0 0 0
ALW 72 99 65 97 / 0 0 0 0
PSC 67 101 62 97 / 0 0 0 0
YKM 68 99 60 97 / 0 0 0 0
HRI 67 100 62 97 / 0 0 0 0
ELN 62 94 58 94 / 0 0 0 0
RDM 56 94 50 95 / 10 0 0 0
LGD 62 94 56 94 / 10 10 0 10
GCD 60 98 54 99 / 10 10 0 10
DLS 66 91 60 95 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 2 PM to 9 PM PDT Friday for ORZ639>641.
Red Flag Warning until 9 PM PDT this evening for ORZ640-642-644-
645.
Heat Advisory until 8 PM PDT Friday for ORZ044-505-507.
WA...Red Flag Warning from 2 PM to 9 PM PDT Friday for WAZ639-641-
675.
Heat Advisory until 8 PM PDT Friday for WAZ027>029.
&&
78/83/85Nearby
Red Flag Warnings in Washington, 2017Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.